Missouri, 2015

Hail in Missouri, September 11, 2015

September 11, 2015 · NWS SGF · 1 event in 1 county or zone

An isolated strong storms produced small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

An isolated strong storms produced small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 10, 11:20 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 10, 11:20 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CDT FRI SEP 11 2015

.SYNOPSIS...
Issued at 0228 PM CDT THU SEP 10 2015

Widely scattered convection was developing over west central MO
into extreme southeast Kansas as area of CIN has eroded and
Surface based CAPES have increased into the 2000-3000 j/kg range.
Not really expecting anything severe with these mainly diurnally
driven storms with 0-6 shear really not very strong at this point.

Focus in the short term will be with potential of a brief period
of organized convection tonight as a strong cold front moves into
the area.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 0228 PM CDT THU SEP 10 2015

Aforementioned cold front was located well to the north of the
area yet. Present indications are for the front to begin pushing
into the CWA during the evening hours with more organized
convection associated with the front and upper level energy after
00z. Ongoing widely scattered convection will persist through the
late afternoon/early evening prior to the more organized
convection.

There will be a slight risk of severe storms with hail to the size
of quarters and 60 mph winds as the more organized convection
shifts into extreme southeast Kansas and west central MO, but
should diminish in intensity and organization as the night moves
on with a lack of instability. Wind shear does increase overnight,
but is mostly behind the front. There should be a strong push of
drier air behind the front, especially after 12z on Friday, so
there should be a quick ending from northwest to southeast of the
precipitation. For this reason, flooding does not appear to be a
risk with this event.

.LONG TERM...(Friday Night through Thursday)
Issued at 0228 PM CDT THU SEP 10 2015

A much cooler and drier air mass from what we have had over the
past week will move into the area behind the front. Lows over the
weekend will be in the 40s to low 50s with highs in the 60s to low
70s.

A fairly deep upper level trough will be carved out over the
eastern U.S. which will bring a north to northwest flow aloft into
the region for much of the weekend.

By late Sunday, there will be a transition to more of a westerly
flow aloft and early next week we will see a transition to a
fairly decent low level southerly flow as high pressure will be
dominant across much of the eastern U.S. This will help to
moderate temperatures to more normal along with bringing Gulf
moisture back into the region. Thunderstorm chances may return to
the area by the middle of next week as a result.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1220 AM CDT FRI SEP 11 2015

Flight conditions will deteriorate through the overnight hours as a
cold front pushes across the terminals. Convection ahead of the
front will push through between 06Z-10Z which will include some MVFR
visibilities and ceilings. As the front pushes south of the
terminals post frontal stratus will spread into the area with mainly
MVFR ceilings in the 010K-020K foot level, which will perist through
at least mid to late morning. Drier air will filter in after 18Z
with clearing skies. Northerly winds will gust to 20 mph during the
afternoon hours, but diminish by early evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Raberding
Hazardous weather outlook, Sep 10, 7:55 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT THU SEP 10 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
855 PM CDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS WILL SPREAD SOUTHEASTWARD FROM EASTERN KANSAS
  INTO WESTERN MISSOURI LATE THIS EVENING INTO THE OVERNIGHT
  HOURS...AND ACROSS ALL OF THE MISSOURI OZARKS OVERNIGHT.

  STRONG TO POTENTIALLY SEVERE STORMS ARE EXPECTED WITH A LIMITED
  TO ELEVATED RISK OF LARGE HAIL TO THE SIZE OF QUARTERS...AND
  WIND GUSTS UP TO 60 MPH FROM EASTERN KANSAS INTO FAR WESTERN
  MISSOURI.

  THE STORMS WILL GRADUALLY DIMINISH OVERNIGHT AS THEY PUSH EAST
  ACROSS THE MISSOURI OZARKS.

  FREQUENT LIGHTNING ALONG WITH HEAVY RAINFALL WILL ACCOMPANY
  THESE STORMS. THERE IS A LIMITED RISK FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY
  MORNING OVER SOUTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEASTERN KANSAS AND
  SOUTHWESTERN MISSOURI OVERNIGHT AFTER 11 PM.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

In the hours before

Special weather statement, Sep 10, 10:42 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 PM CDT THU SEP 10 2015

MOZ078-089-110545-
DADE MO-CEDAR MO-
1142 PM CDT THU SEP 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE AND CEDAR COUNTIES UNTIL
1245 AM CDT...

AT 1141 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALHOUN TO 9 MILES
WEST OF OSCEOLA TO LAMAR...AND MOVING EAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
STOCKTON LAKE...                  STOCKTON STATE PARK...
EL DORADO SPRINGS...              STOCKTON...
GREENFIELD...                     LOCKWOOD...
EVERTON...                        DADEVILLE...
JERICO SPRINGS...                 SOUTH GREENFIELD...
ARCOLA...                         UMBER VIEW HEIGHTS...
FILLEY...                         CEDAR SPRINGS...
MASTERS...                        BEARCREEK...
CANE HILL...                      CEDARVILLE...
MEINERT...                        WAGONER...

LAT...LON 3730 9408 3781 9407 3790 9402 3789 9381
      3783 9381 3783 9363 3774 9363 3774 9362
      3764 9361 3728 9363
TIME...MOT...LOC 0441Z 272DEG 43KT 3845 9370 3804 9388 3750 9428

FOSTER
Special weather statement, Sep 10, 10:45 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT THU SEP 10 2015

MOZ055-068-110545-
HICKORY MO-BENTON MO-
1145 PM CDT THU SEP 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR HICKORY AND BENTON COUNTIES UNTIL
1245 AM CDT...

AT 1145 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CALHOUN TO
NEAR OSCEOLA TO NEAR EL DORADO SPRINGS...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
POMME DE TERRE LAKE...            TRUMAN STATE PARK...
POMME DE TERRE STATE PARK...      TRUMAN LAKE...
WARSAW...                         PITTSBURG...
LINCOLN...                        COLE CAMP...
HERMITAGE...                      WEAUBLEAU...
WHEATLAND...                      PRESTON...
CROSS TIMBERS...                  FLEMINGTON...
IONIA...                          FRISTOE...
PALO PINTO...                     RACKET...
HASTAIN...                        BRANDON...

LAT...LON 3853 9307 3819 9308 3819 9306 3790 9307
      3790 9318 3780 9319 3781 9357 3791 9357
      3792 9351 3820 9350 3821 9353 3824 9353
      3851 9351 3851 9330 3854 9329
TIME...MOT...LOC 0445Z 282DEG 36KT 3837 9361 3807 9378 3781 9401

FOSTER
Special weather statement, Sep 10, 11:18 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 AM CDT FRI SEP 11 2015

MOZ078-079-110615-
POLK MO-CEDAR MO-
1218 AM CDT FRI SEP 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND POLK
COUNTIES UNTIL 115 AM CDT...

AT 1217 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HUMANSVILLE TO NEAR
FAIR PLAY TO NEAR GREENFIELD...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
BOLIVAR...                        POMME DE TERRE LAKE...
STOCKTON LAKE...                  HUMANSVILLE...
POLK...                           PLEASANT HOPE...
FAIR PLAY...                      MORRISVILLE...
HALFWAY...                        FLEMINGTON...
ALDRICH...                        BRIGHTON...
EUDORA...                         DUNNEGAN...
GOODSON...

LAT...LON 3781 9357 3780 9319 3773 9319 3773 9317
      3765 9317 3742 9319 3743 9362 3757 9362
      3758 9364 3783 9365 3783 9357
TIME...MOT...LOC 0517Z 266DEG 43KT 3782 9352 3763 9364 3743 9381

FOSTER
Special weather statement, Sep 10, 11:31 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 AM CDT FRI SEP 11 2015

MOZ090-094-110630-
GREENE MO-LAWRENCE MO-
1231 AM CDT FRI SEP 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND NORTHERN LAWRENCE
COUNTIES UNTIL 130 AM CDT...

AT 1229 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FAIR PLAY TO EVERTON
TO NEAR MILLER...AND MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
SPRINGFIELD...                    REPUBLIC...
BATTLEFIELD...                    WILLARD...
MOUNT VERNON...                   STRAFFORD...
ASH GROVE...                      FAIR GROVE...
MILLER...                         WALNUT GROVE...
BROOKLINE...                      STOTTS CITY...
HALLTOWN...                       HOBERG...
CHESAPEAKE...                     BASSVILLE...
BOIS D'ARC...                     GALLOWAY...
EBENEZER...                       SACVILLE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3707 9406 3729 9388 3728 9363 3743 9362
      3741 9308 3727 9308 3727 9306 3709 9307
      3710 9360 3706 9361
TIME...MOT...LOC 0529Z 294DEG 38KT 3755 9358 3737 9369 3717 9386

FOSTER
Special weather statement, Sep 10, 11:32 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 AM CDT FRI SEP 11 2015

KSZ101-110630-
CHEROKEE KS-
1232 AM CDT FRI SEP 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 130 AM
CDT...

AT 1232 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCAMMON TO NEAR CHETOPA...
AND MOVING SOUTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
BAXTER SPRINGS...                 COLUMBUS...
GALENA...                         CHEROKEE...
WEIR...                           LOWELL...
SHERMAN...                        SCAMMON...
WEST MINERAL...                   TREECE...
ROSELAND...                       SHERWIN...
FAULKNER...                       NEUTRAL...
HALLOWELL...                      CRESTLINE...
RIVERTON...                       CARONA...
LAWTON...                         STIPPVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3734 9507 3734 9462 3700 9462 3700 9507
TIME...MOT...LOC 0532Z 297DEG 32KT 3728 9485 3697 9503

FOSTER
Special weather statement, Sep 11, 12:55 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT FRI SEP 11 2015

MOZ102>104-110800-
TANEY MO-BARRY MO-STONE MO-
155 AM CDT FRI SEP 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR TANEY...SOUTHEASTERN BARRY AND
STONE COUNTIES UNTIL 300 AM CDT...

AT 154 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR REEDS SPRING TO NEAR
BEAVER...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
BRANSON...                        LAKE TANEYCOMO...
TABLE ROCK LAKE...                BULL SHOALS LAKE...
ROARING RIVER STATE PARK...       TABLE ROCK STATE PARK...
HOLLISTER...                      CASSVILLE...
SILVER DOLLAR CITY...             KIMBERLING CITY...
FORSYTH...                        MERRIAM WOODS...
SHELL KNOB...                     KISSEE MILLS...
REEDS SPRING...                   SELIGMAN...
ROCKAWAY BEACH...                 BULL CREEK...
INDIAN POINT...                   BRANSON WEST...

LAT...LON 3650 9406 3688 9370 3687 9334 3682 9334
      3680 9277 3650 9278
TIME...MOT...LOC 0654Z 271DEG 37KT 3679 9331 3654 9375

FOSTER

The radar

The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 07:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
September 11, 1:15 AM CST
Where
Stone County, 2.22 mi W of Lampe
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.570, -93.470

There was a report of dime to nickel size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595402.